I have been taking Alesse oral contraceptive for 10 years, never miss a pill. I was on the antibiotic Cipro 4 weeks ago while on my period (so I was on the Cipro while taking the "inactive" pills). I had unprotected sex during the second day of my period, he did not ejaculate in me.
It is now 4 weeks later, and my period is a day late. I normally start right at the exact time (down to the hour) every month. However, I was also on diflucan last week (a yeast infection from the antibiotic use) and I've also been under a lot of stress at work and personally. Yesterday I did feel my usual PMS symptoms, but no bleeding yet. I don't want to take a home pregnancy test just yet as it seems a bit early to do so.
I guess I am wondering what the effect of antibiotics are on birth control if you take them during the week of inactive pills (when technically I shouldn't be ovulating anyways)?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.